Transitivity conditions in infinite graphs

Abstract

We study transitivity properties of graphs with more than one end. We completely classify the distance-transitive such graphs and, for all k≥3, the k-CS-transitive such graphs.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    W. Dicks, M. J. Dunwoody: Groups Acting on Graphs, Cambridge Stud. Adv. Math., vol. 17, Cambridge Univ. Press, Cambridge, 1989.

    Google Scholar 

  2. [2]

    R. Diestel: Graph Theory, 3rd ed. Springer-Verlag, 2005.

  3. [3]

    M. J. Dunwoody, B. Krön: Vertex cuts, arXiv:0905.0064v3.

  4. [4]

    H. Enomoto: Combinatorially homogeneous graphs, J. Combin. Theory Ser. B 30(2) (1981), 215–223.

    MathSciNet  MATH  Article  Google Scholar 

  5. [5]

    A. Gardiner: Homogeneous graphs, J. Combin. Theory Ser. B 20(1) (1976), 94–102.

    MathSciNet  MATH  Article  Google Scholar 

  6. [6]

    R. Gray: k-CS-transitive infinite graphs, J. Combin. Theory Ser. B 99(2) (2009), 378–398.

    MathSciNet  MATH  Article  Google Scholar 

  7. [7]

    R. Gray, D. Macpherson: Countable connected-homogeneous graphs, J. Combin. Theory Ser. B 100(2) (2010), 97–118.

    MathSciNet  MATH  Article  Google Scholar 

  8. [8]

    A. A. Ivanov: Bounding the diameter of a distance-regular graph, Dokl. Akad. Nauk SSSR 271(4) (1983) 789–792.

    MathSciNet  Google Scholar 

  9. [9]

    B. Krön: End compactifications in non-locally-finite graphs, Math. Proc. Camb. Phil. Soc. 131(3) (2001), 427–443.

    MATH  Google Scholar 

  10. [10]

    B. Krön, R. G. Möller: Metric ends, fibers and automorphisms of graphs, Math. Nachr. 281(1) (2008), 62–74.

    MathSciNet  MATH  Article  Google Scholar 

  11. [11]

    H. D. Macpherson: Infinite distance transitive graphs of finite valency, Combinatorica 2(1) (1982), 63–69.

    MathSciNet  MATH  Article  Google Scholar 

  12. [12]

    R. G. Möller: Accessibility and ends of graphs, J. Combin. Theory Ser. B 66(2) (1996), 303–309.

    MathSciNet  MATH  Article  Google Scholar 

  13. [13]

    R. G. Möller: Distance-transitivity in infinite graphs, J. Combin. Theory Ser. B 60(1) (1994), 36–39.

    MathSciNet  MATH  Article  Google Scholar 

  14. [14]

    R. G. Möller: Groups acting on locally finite graphs-a survey of the infinitely ended case, In: Groups’ 93 Galway/St. Andrews, Vol. 2, 426–456. Cambridge Univ. Press, Cambridge, 1995.

    Google Scholar 

  15. [15]

    C. Ronse: On homogenous graphs, J. London Math. Soc. (2) 17(3) (1978), 375–379.

    MathSciNet  MATH  Article  Google Scholar 

  16. [16]

    C. Thomassen, W. Woess: Vertex-transitive graphs and accessibility, J. Combin. Theory Ser. B 58(2) (1993), 248–268.

    MathSciNet  MATH  Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Matthias Hamann.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Hamann, M., Pott, J. Transitivity conditions in infinite graphs. Combinatorica 32, 649–688 (2012). https://doi.org/10.1007/s00493-012-2694-z

Download citation

Mathematics Subject Classification (2010)

  • 05C25
  • 05C63